Effective cones of cycles on blowups of projective space

Izzet Coskun, John Lesieutre, John Christian Ottem

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

In this paper we study the cones of higher codimension (pseudo)effective cycles on point blowups of projective space. We determine bounds on the number of points for which these cones are generated by the classes of linear cycles and for which these cones are finitely generated. Surprisingly, we discover that for (very) general points the higher codimension cones behave better than the cones of divisors. For example, for the blowup Xnr of ℙn, n > 4 at r very general points, the cone of divisors is not finitely generated as soon as r > n C3, whereas the cone of curves is generated by the classes of lines if r ≤2n. In fact, if Xnr is a Mori dream space then all the effective cones of cycles on Xnr are finitely generated.

Original languageEnglish (US)
Pages (from-to)1983-2014
Number of pages32
JournalAlgebra and Number Theory
Volume10
Issue number9
DOIs
StatePublished - Jan 1 2016

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Effective cones of cycles on blowups of projective space'. Together they form a unique fingerprint.

  • Cite this